John Libbey Eurotext

Epileptic Disorders

The Educational Journal of the

Drug-induced nonconvulsive status epilepticus with low dose of tiagabine Volume 3, issue 3, September 2001

Figures

See all figures

Authors
Department of Neurology, Friedrich Schiller University Jena, Philosophenweg 3, 07740 Jena, Germany.
  • Key words: nonconvulsive status epilepticus, tiagabine, AED, side-effects, epilepsy
  • Page(s) : 147-50
  • Published in: 2001

In placebo-controlled trials, the overall incidence of nonconvulsive status epilepticus was no higher in the tiagabine-treated group than in the placebo-group. Case reports of nonconvulsive status epilepticus under tiagabine suggested a specific role of dose levels, since in these patients symptoms occurred mostly at 40 mg/day or higher. We report a case of complex partial status epilepticus in a patient receiving a low dose of tiagabine and review all 11 case reports of nonconvulsive status epilepticus in patients on tiagabine, with regard to daily doses. Our analysis suggests an individual risk threshold of unknown aetiology.